ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Peristaltic motion of a power-law fluid in an asymmetric channel

Reddy, Subba MV and Rao, Ramachandra A and Sreenadh, S (2007) Peristaltic motion of a power-law fluid in an asymmetric channel. In: International Journal of Non-Linear Mechanics, 42 (10). pp. 1153-1161.

[img] PDF
Restricted to Registered users only

Download (1MB) | Request a copy


The flow of a power-law fluid is investigated in an asymmetric channel caused by the movement of peristaltic waves with the same speed but with different amplitudes and phases on the flexible walls of the channel. The differential equation governing the flow is non-linear and can admit non-unique solutions. There exist two different physically meaningful solutions one satisfying the boundary conditions at the upper wall and the other at the lower wall. The effects of the power-law nature of the fluid on the pumping characteristics and axial velocity are studied in detail.

Item Type: Journal Article
Publication: International Journal of Non-Linear Mechanics
Publisher: Elsevier BV
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Peristaltic motion; Power-law fluid; Trapping
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 14 Feb 2008
Last Modified: 19 Sep 2010 04:42
URI: http://eprints.iisc.ac.in/id/eprint/13031

Actions (login required)

View Item View Item